Alert archive / Ohio / River Flood Warnings in 2022
River Flood Warning 13, NWS Wilmington, OH
NWS Wilmington, OH issued this river flood warning at Feb 17, 2022, 4:38 PM EST for Greene County, Warren County, Ohio. It was in force for 30 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 17, 2022, 4:38 PM EST (21:38 UTC)
- Expired
- Feb 18, 2022, 10:17 PM EST
- In force
- 30 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Greene County, OH, Warren County, OH
The radar
The Cincinnati radar (KILN), 25 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Miami River near Spring Valley (LLMO1). The gauge peaked at 11.17 ft at Feb 18, 2022, 1:00 AM EST.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 14 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03242050, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
100
WGUS41 KILN 172138
FLWILN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Wilmington OH
438 PM EST Thu Feb 17 2022
...The National Weather Service in Wilmington has issued a Flood
Warning for the following rivers...
Little Miami River at Spring Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Stay tuned to developments by listening to NOAA Weather Radio. For
additional details on river forecasts, visit
water.weather.gov/ahps2/index.php?wfo=iln
&&
OHC057-165-180945-
/O.NEW.KILN.FL.W.0013.220217T2138Z-220219T2100Z/
/LLMO1.1.ER.220218T0500Z.220218T1200Z.000000T0000Z.NO/
438 PM EST Thu Feb 17 2022
...FLOOD WARNING IN EFFECT FROM THIS AFTERNOON THROUGH SATURDAY
AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Little Miami River at Spring Valley.
* WHEN...From this afternoon to Saturday afternoon.
* IMPACTS...At 12.0 feet, water rises into low-lying areas close to
the river near Spring Valley, Roxanna and east of Waynesville.
Water floods Corwin Road, as well as Waynesville and Middletown
Roads.
* ADDITIONAL DETAILS...
- At 4:00 PM EST Thursday the stage was 9.1 feet.
- Forecast...The river is expected to crest near 12.5 feet on
Friday morning.
- Flood stage is 11.0 feet.
&&
LAT...LON 3961 8404 3961 8400 3957 8400 3954 8402
3950 8408 3950 8412 3953 8410 3956 8405
$$
KC4 follow-up statements
929
WGUS81 KILN 180430
FLSILN
Flood Statement
National Weather Service Wilmington OH
1130 PM EST Thu Feb 17 2022
...The Flood Warning continues for the following rivers...
Little Miami River at Spring Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Stay tuned to developments by listening to NOAA Weather Radio. For
additional details on river forecasts, visit
water.weather.gov/ahps2/index.php?wfo=iln
&&
OHC057-165-181630-
/O.CON.KILN.FL.W.0013.000000T0000Z-220219T2100Z/
/LLMO1.1.ER.220218T0356Z.220218T1200Z.000000T0000Z.UU/
1130 PM EST Thu Feb 17 2022
...FLOOD WARNING REMAINS IN EFFECT FROM THIS EVENING THROUGH
SATURDAY AFTERNOON...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Little Miami River at Spring Valley.
* WHEN...Until Saturday afternoon.
* IMPACTS...At 12.0 feet, Water rises into low-lying areas close to
the river near Spring Valley, Roxanna and east of Waynesville.
Water floods Corwin Road, as well as Waynesville and Middletown
Roads.
* ADDITIONAL DETAILS...
- At 11:00 PM EST Thursday the stage was 11.1 feet.
- Forecast...The river is expected to crest near 12.5 feet on
Friday morning.
- Flood stage is 11.0 feet.
&&
LAT...LON 3961 8404 3961 8400 3957 8400 3954 8402
3950 8408 3950 8412 3953 8410 3956 8405
$$
Hatzos501
WGUS81 KILN 180944
FLSILN
Flood Statement
National Weather Service Wilmington OH
444 AM EST Fri Feb 18 2022
...The Flood Warning continues for the following rivers...
Little Miami River at Spring Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Stay tuned to developments by listening to NOAA Weather Radio. For
additional details on river forecasts, visit
water.weather.gov/ahps2/index.php?wfo=iln
&&
OHC057-165-182145-
/O.CON.KILN.FL.W.0013.000000T0000Z-220219T2100Z/
/LLMO1.1.ER.220218T0356Z.220218T1200Z.000000T0000Z.UU/
444 AM EST Fri Feb 18 2022
...FLOOD WARNING REMAINS IN EFFECT FROM EARLY THIS MORNING THROUGH
SATURDAY AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Little Miami River at Spring Valley.
* WHEN...Until Saturday afternoon.
* IMPACTS...At 11.0 feet, Flooding impacts short areas of Middletown
and Waynesville Roads, in addition to Corwin Road and Corwin Park.
Backwater flooding may impact Route 725 in Sugarcreek township.
* ADDITIONAL DETAILS...
- At 4:00 AM EST Friday the stage was 11.2 feet.
- Forecast...No forecast is available for this location.
- Flood stage is 11.0 feet.
&&
LAT...LON 3961 8404 3961 8400 3957 8400 3954 8402
3950 8408 3950 8412 3953 8410 3956 8405
$$
Novak107
WGUS81 KILN 181603
FLSILN
Flood Statement
National Weather Service Wilmington OH
1103 AM EST Fri Feb 18 2022
...The Flood Warning is cancelled for the following rivers...
Little Miami River at Kings Mills.
...The Flood Warning continues for the following rivers...
Great Miami River at Miamitown.
Little Miami River at Spring Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Stay tuned to developments by listening to NOAA Weather Radio. For
additional details on river forecasts, visit
water.weather.gov/ahps2/index.php?wfo=iln
&&
OHC165-181715-
/O.CAN.KILN.FL.W.0016.000000T0000Z-220218T1603Z/
/KIMO1.1.ER.220218T0045Z.220218T0646Z.220218T1348Z.NO/
1103 AM EST Fri Feb 18 2022
...FLOOD WARNING IS CANCELLED THIS MORNING...
The Flood Warning is cancelled for
the Little Miami River at Kings Mills.
* ADDITIONAL DETAILS...
- At 10:01 AM EST Friday the stage was 15.0 feet.
- Forecast...The river is expected to fall to 6.8 feet
Wednesday morning.
&&
LAT...LON 3941 8409 3936 8408 3933 8421 3927 8425
3929 8428 3937 8426
$$
OHC061-190415-
/O.EXT.KILN.FL.W.0009.000000T0000Z-220219T1312Z/
/MIAO1.1.ER.220218T0300Z.220218T1130Z.220219T0712Z.NO/
1103 AM EST Fri Feb 18 2022
...FLOOD WARNING NOW IN EFFECT FROM THIS MORNING THROUGH SATURDAY
MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Great Miami River at Miamitown.
* WHEN...Until Saturday morning.
* IMPACTS...At 18.0 feet, Water approaches summer cottages along the
Great Miami River near Miamitown.
* ADDITIONAL DETAILS...
- At 9:45 AM EST Friday the stage was 18.0 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 9:45 AM EST Friday was 18.4 feet.
- Forecast...The river is expected to fall below flood stage
early Saturday morning and continue falling to 6.4 feet
Wednesday morning.
- Flood stage is 16.0 feet.
&&
LAT...LON 3930 8467 3931 8463 3931 8460 3920 8469
3911 8482 3915 8482
$$
OHC057-165-190415-
/O.CON.KILN.FL.W.0013.000000T0000Z-220219T2100Z/
/LLMO1.1.ER.220218T0356Z.220218T0650Z.000000T0000Z.UU/
1103 AM EST Fri Feb 18 2022
...FLOOD WARNING REMAINS IN EFFECT FROM THIS MORNING THROUGH
SATURDAY AFTERNOON...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Little Miami River at Spring Valley.
* WHEN...Until Saturday afternoon.
* IMPACTS...At 11.0 feet, Flooding impacts short areas of Middletown
and Waynesville Roads, in addition to Corwin Road and Corwin Park.
Backwater flooding may impact Route 725 in Sugarcreek Township.
* ADDITIONAL DETAILS...
- At 10:00 AM EST Friday the stage was 11.1 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 10:00 AM EST Friday was 11.2 feet.
- Forecast...No forecast is available for this location.
- Flood stage is 11.0 feet.
&&
LAT...LON 3961 8404 3961 8400 3957 8400 3954 8402
3950 8408 3950 8412 3953 8410 3956 8405
$$694
WGUS81 KILN 190317
FLSILN
Flood Statement
National Weather Service Wilmington OH
1017 PM EST Fri Feb 18 2022
...The Flood Warning is cancelled for the following rivers...
Little Miami River at Spring Valley.
OHC057-165-190430-
/O.CAN.KILN.FL.W.0013.000000T0000Z-220219T0317Z/
/LLMO1.1.ER.220218T0356Z.220218T0650Z.000000T0000Z.UU/
1017 PM EST Fri Feb 18 2022
...FLOOD WARNING IS CANCELLED THIS EVENING...
The Flood Warning is cancelled for
the Little Miami River at Spring Valley.
* ADDITIONAL DETAILS...
- At 9:00 PM EST Friday the stage was 10.9 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 9:00 PM EST Friday was 11.2 feet.
- Forecast...No forecast is available for this location.
&&
LAT...LON 3961 8404 3961 8400 3957 8400 3954 8402
3950 8408 3950 8412 3953 8410 3956 8405
$$
McGinnisWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Feb 17, 4:06 PM EST, 32 minutes earlier.
Area forecast discussion, Feb 17, 4:06 PM EST, 32 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
406 PM EST Thu Feb 17 2022
.SYNOPSIS...
A strong cold front will move through the Ohio Valley early
tonight, with heavy rain changing to a wintry mix before the
precipitation tapers off later tonight. High pressure and a
drier airmass will build into the area for Friday. A cold front
extending from the Great Lakes may trigger a few snow showers in
northern locations Friday night, before high pressure and dry
weather return Saturday.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
A strong cold front and potent wave of low pressure are
approaching. Plentiful deep moisture and lift have resulted in
widespread rain as expected. With soils already drenched from
around an inch of rain, and snow melting in northern locations,
and with another inch of rain soon to occur, flooding remains
the main concern. Several tributary points are forecast to
exceed flood stage, with more points almost certain to follow.
Also seeing some areal flooding outside of river valleys.
Plethora of hazards also includes strong synoptic winds
requiring a wind advisory across southern counties through 10
pm, a severe weather threat in the far south early this evening,
though chances appear to be decreasing, and a wintry mix mainly
north of Dayton for which a winter weather advisory is in
effect for light ice and snow accumulations impacting traffic
early tonight.
A dry slot behind the low, currently evident over Western
Kentucky, will arrive here late this evening, bringing an end to
precipitation. This should keep much of the area from receiving
impactful accumulations of wintry precip as temperatures plunge
to lows ranging from the mid teens northwest to the mid 20
southeast.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
No precipitation is forecast for Friday as high pressure and dry
air push in. For Friday night, have added a chance of snow
showers that may develop across northern counties in the
vicinity of a cold front swinging southwest from Canadian low
pressure.
We can expect below normal temperatures, with highs Friday in
the 30s, and lows Friday night in the teens and 20s. Brisk winds
will result in some single digit wind chills by Saturday
morning.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
Cold northerly flow will be in place over the Ohio Valley to start
the day on Saturday as high pressure builds in from the northwest
behind a secondary cold front. There could be some enhanced cloud
cover and perhaps a few snowflakes near and north of the Columbus
metro to start the day due to a shortwave passing to the north, but
everywhere else should remain fairly clear and dry. Forecast highs
range from the lower 30s south of the Ohio River to the lower 20s
north of I-70. High pressure then moves overhead Saturday night
leading to cold, calm, clear conditions overnight.
Increasing southerly flow quickly develops on Sunday due to high
pressure moving east of the area. Warm southerly flow and abundant
sunshine helps highs peak into the 50s for most locations. Sunday
night temperatures remain above average due to southerly flow west
of the surface high persisting. Additionally, upper level height
rises occur with increasing temperatures the second half of the
weekend.
On Monday, the region will be in between systems while southerly
flow continues. Expecting increasing clouds during the day and
temperatures remaining well above average.
By Monday night/Tuesday, forecast uncertainty grows with the
approach of a slow moving cold front moving in from the northwest
and a series of surface lows forming along the front in response to
upper level shortwaves. On Monday night/Tuesday, the cold front
likely remains off to the northwest while a weak surface low rides
along the boundary ahead of a weak upper level shortwave. The
progression of the low across the northwest will likely lead to
rainfall over the Ohio Valley on Tuesday. The cold front then sinks
further south into Ohio Valley midweek leading to decreasing chances
for precipitation.
More precipitation is moderately likely to develop over the area
toward the end of the work week as another surface low and fairly
strong shortwave moves through the area along the stalled front. Due
to forecast uncertainty associated with frontal placement and
precipitation placement this far out, only have rain, rain/snow, and
snow forecast despite sleet and freezing rain being possible.
Additional temperature/precipitation details will become clearer as
the timeframe gets closer. Overall, next week looks to be a bit
active in terms of chances for precipitation.
&&
.AVIATION /21Z THURSDAY THROUGH TUESDAY/...
Rain, lowered ceilings and visibilities, and strong winds will
continue to impact TAF sites as a cold front and low pressure
march slowly from the west. Conditions as low as IFR are likely
into tonight, along with wind gusts close to 30 knots, and some
wind shear this evening. There will be improvement near the end
of the forecast as drier air works in behind the front.
OUTLOOK...Gusty winds are likely on Saturday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flood Watch until 1 AM EST Friday for OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088.
Winter Weather Advisory until 1 AM EST Friday for OHZ026-034-
035-042>046-051-052.
Wind Advisory until 10 PM EST this evening for OHZ073-078>082-
088.
KY...Flood Watch until 1 AM EST Friday for KYZ089>100.
Wind Advisory until 10 PM EST this evening for KYZ089>100.
IN...Flood Watch until 1 AM EST Friday for INZ050-058-059-066-
073>075-080.
Winter Weather Advisory until 1 AM EST Friday for INZ050.
Wind Advisory until 10 PM EST this evening for INZ075-080.
&&
SYNOPSIS...Coniglio
NEAR TERM...Coniglio
SHORT TERM...Coniglio
LONG TERM...Campbell
AVIATION...ConiglioHazardous weather outlook, Feb 17, 4:24 PM EST, 14 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 424 PM EST Thu Feb 17 2022 INZ050-OHZ026-034-035-042>046-051-052-182130- Wayne-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware- Miami-Champaign- 424 PM EST Thu Feb 17 2022 ...FLOOD WATCH IN EFFECT UNTIL 1 AM EST FRIDAY... ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST FRIDAY... This Hazardous Weather Outlook is for East Central Indiana, Central Ohio and West Central Ohio. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Lingering high water may cause flooding to persist Friday and into this weekend, even after the heavy rain ends. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. INZ058-059-066-073-074-OHZ053>056-060>065-070>072-074-077-182130- Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Hocking-Hamilton- 424 PM EST Thu Feb 17 2022 ...FLOOD WATCH IN EFFECT UNTIL 1 AM EST FRIDAY... This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. A rapid freeze-up is possible tonight as temperatures drop quickly below freezing. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Lingering high water may cause flooding to persist Friday and into this weekend, even after the heavy rain ends. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. INZ075-080-KYZ089>100-OHZ073-078>082-088-182130- Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Ross-Clermont-Brown-Highland- Adams-Pike-Scioto- 424 PM EST Thu Feb 17 2022 ...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... ...FLOOD WATCH IN EFFECT UNTIL 1 AM EST FRIDAY... This Hazardous Weather Outlook is for Southeast Indiana, Northeast Kentucky, Northern Kentucky, South Central Ohio and Southwest Ohio. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Wind Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Lingering high water may cause flooding to persist Friday and into this weekend, even after the heavy rain ends. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Local storm report, Feb 17, 3:53 PM EST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
353 PM EST THU FEB 17 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 PM FLOOD 5 SSE LEBANON 39.36N 84.17W
02/17/2022 WARREN OH EMERGENCY MNGR
MASON MORROW MILLGROVE ROAD AND STUBBS MILL ROAD CLOSED
DUE TO HIGH WATER
&&
NATE.MCGINNISLocal storm report, Feb 17, 3:59 PM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
359 PM EST THU FEB 17 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM FLOOD 3 W MILAN 39.12N 85.18W
02/17/2022 RIPLEY IN EMERGENCY MNGR
EAST COUNTY ROAD 300 N CLOSED AT 450 E DUE TO HIGH WATER.
&&
NATE.MCGINNISThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 9:28 PM EST | Wind Advisory | ILN | Adams, Brown, Clermont, Highland, Pike, Ross and 1 more | 22 hr |
| Feb 17, 4:11 AM EST | Winter Weather Advisory | ILN | Auglaize, Champaign, Darke, Delaware, Hardin, Logan and 4 more | 21 hr |
| Feb 17, 9:15 AM EST | Areal Flood Advisory | ILN | Brown, Butler, Clermont, Clinton, Hamilton, Warren | 6 hr |
| Feb 17, 9:53 AM EST | River Flood Warning | ILN | Pickaway | 3 days |
| Feb 17, 9:55 AM EST | River Flood Warning | ILN | Pike, Scioto | 10 days |
| Feb 17, 10:28 AM EST | River Flood Warning | ILN | Shelby | 16 hr |
| Feb 17, 10:33 AM EST | River Flood Warning | ILN | Hocking | 55 hr |
| Feb 17, 10:37 AM EST | River Flood Warning | ILN | Butler | 17 hr |
| Feb 17, 10:40 AM EST | River Flood Warning | ILN | Hamilton | 31 hr |
| Feb 17, 10:46 AM EST | River Flood Warning | ILN | Clark | 25 hr |
| Feb 17, 10:56 AM EST | River Flood Advisory | ILN | Hamilton | 15 hr |
| Feb 17, 11:01 AM EST | River Flood Advisory | ILN | Delaware, Franklin | 16 hr |
| Feb 17, 11:28 AM EST | River Flood Warning | ILN | Adams | 24 hr |
| Feb 17, 2:43 PM EST | River Flood Warning | ILN | Hamilton | 9 hr |
| Feb 17, 3:02 PM EST | Areal Flood Warning | ILN | Hamilton | 18 hr |
| Feb 17, 3:10 PM EST | Areal Flood Warning | ILN | Butler, Clermont, Clinton, Hamilton, Warren | 27 hr |
| Feb 17, 3:38 PM EST | Areal Flood Warning | ILN | Greene, Montgomery, Preble | 18 hr |
| Feb 17, 3:56 PM EST | Areal Flood Warning | ILN | Adams, Brown, Highland, Pike, Ross, Scioto | 26 hr |
| Feb 17, 4:16 PM EST | Areal Flood Warning | ILN | Clark, Fairfield, Fayette, Franklin, Hocking, Licking and 2 more | 26 hr |
| Feb 17, 5:48 PM EST | River Flood Warning | ILN | Licking | 16 hr |
Nearby
River Flood Warnings in Ohio, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.